Home » Health and wellness » Tablet Turmoil!

Tablet Turmoil!

Since my last blog about the new tablets that I am taking now that I have been accepted onto the medical study into using a combination tablet of Niacin/Laropiprant in order to see if they help to combat heart disease and strokes , I have been managing to swallow them at night with no problem, but the first one that I took on Tuesday night caused some unpleasant side effects and stopped me from getting a good nights sleep.

See the big tablets? The study nurse had told me that the tablets should be taken with food so  I explained that I don’t eat anything after teatime.  She advised me to try taking them without but that I might feel nauseous and queasy if I did, and that just a biscuit eaten either just before or at the same time would help to combat this.  I have never been a ‘supper’ person yet I can’t do without eating a breakfast. If I miss having any breakfast  I feel shaky and weak until I eat something, but I never eat anything after teatime. In fact I don’t always feel hungry then. So of course being me, I decided I would ignore all advice and take them with just some water in the same manner as I take my other nigh time tablets and then retire to bed.

So it was entirely my own fault that i  suffered!  I went to bed about 22.30pm and tried to get to sleep. Then my tummy became upset. I did feel sick. I also felt my face burning up, and feeling ‘prickly’. The burning sensation spread down to my upper torso.  I tossed. I turned. I out of bed and drank some water. I went to the toilet. I still felt nauseous. I went back to bed and  after what seemed an eternity I eventually fell asleep.

When I awoke next morning, my legs felt as if they were on fire, but the nausea had passed thank goodness!  Hmm.     I can’t go through another night like that again I thought.  I’ll have to have something to eat when taking the tablet! So after K had returned from day care, we set off down to town to buy some biscuits.  Of course they have to be gluten free, wheat free biscuits because of my gippy tummy.  So I ended up with a packet of Tesco’s Ginger biscuits from their Free From range which as usual cost an arm and a leg because they have everything missing! No Gluten, no wheat and no milk equates with ‘cost a packet!’ Angry 

Cost a packet ginger biscuits! So on Wednesday night, I had to take my tablet and nibble on one of the ginger biscuits at the same time. They are quite nice actually but I did have to force myself somewhat to eat it. But it did the trick as I didn’t feel nauseous at all, nor did I suffer from the burning face, in fact my head hit the pillow and zzzzzzzzzzz I was asleep thank goodness!  Mind you, that could just be that I was so tired from my previous evenings lack of sleep, but I am hoping not.

Apart from that, I have been feeling fine ,and K and I had an enjoyable morning at exercise class where we were put through our paces by the instructor. It was an upsetting one though as she is leaving to emigrate to Australia and this was her last class so we were all a little bit emotional this morning.

So I shall keep taking the tablets (with a ginger biscuit) and see how it goes! Waiting

TG Happy

Advertisements

10 thoughts on “Tablet Turmoil!

  1. Well done for persevering….bet you won’t ignore the instructions on taking these things again! Hope you don’t get any more nasty effects from them and you have a great Easter….K too. I’ll send you both a cyber-space ginger biscuit easter egg shall I? lol ;))

  2. I tried niacin to lower cholesterol and I had the same symptoms you did. Needless to say, I stopped taking it. I hope you are able to complete the trial.

  3. That is why this trial tablet is combined with the Laropiprant. That helps with the flushed burning face scenario and makes the whole Niacin taking more palatable for folks. Funnily enough its my legs (well the lower part of my legs) that are burning at the mo, but I do intend to persevere. Yes it was entirely my own fault which I readily admit, but I will now obey the study nurse and nibble a biscuit with the tablet! Thanks for all the comments and K and I wish you all a very happy easter. She has a ‘High School Musical’ egg to devour and I have a Sainsbury’s ‘free from’ chocolate egg to eat. Tomorrow weather permitting we intend to visit Skipton Castle for the day, so lot’s of pics and a blog hopefully!

  4. Good luck with the new tabs, TG, side effects can be a problem on lots of medicines, I read the directions first and see if there are any, trouble is I’m not sure knowing what they MIGHT be then makes them happen!I tried gluten free bread for a while. (for the same reasons as you) but it’s awful, so I threw the remainder out for the birds, they must have thought so too. it’s still out on the lawn after a week!

  5. Yes Mand it is rather tasteless isn’t it? LOL Its not too bad toasted though with some low fat spread and marmalade on. I have also tried the muffins as well and they are better although not by much! Most of the time I just don’t bother having any at all.

  6. Alright I learned my lesson you lot! Its in my nature to not do as I am told! (like when you see the sign ‘don’t walk on the grass’ guess who walks on it? Happy easter to all of you!

Now have your say!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s